Advertisement

Computational Statistics

, Volume 32, Issue 4, pp 1423–1451 | Cite as

Dependence structure and test of independence for some well-known bivariate distributions

Original Paper

Abstract

In this paper, we study the dependence structure of some bivariate distribution functions based on dependence measures of Kochar and Gupta (Biometrika 74(3):664–666, 1987) and Shetty and Pandit (Stat Methods Appl 12:5–17, 2003) and then compare these measures with Spearman’s rho and Kendall’s tau. Moreover, the empirical power of the class of distribution-free tests introduced by Kochar and Gupta (1987) and Shetty and Pandit (2003) is computed based on exact and asymptotic distribution of U-statistics. Our results are obtained from simulation work in some continuous bivariate distributions for the sample of sizes \(n=6,8,15,20\) and 50. Also, we apply some examples to illustrate the results. Finally, we compare the common estimators of dependence parameter based on empirical MSE.

Keywords

Copula functions Celebioǧlu–Cuadras copula Gumbel–Barnett distribution Gumbel’s bivariate distribution Negative quadrant dependence U-statistics 

Notes

Acknowledgments

The authors would like to thank the associate editor and referees for their careful reading and constructive comments that improved presentation of the paper. The research was supported by a grant from Ferdowsi University of Mashhad (No. MS93321JAB).

References

  1. Amini M, Jabbari H, Mohtashami Borzadaran GR, Azadbakhsh M (2010) Power comparison of independence test for the Farlie–Gumbel–Morgenstern family. Commun Korean Stat Soc 17(4):493–505Google Scholar
  2. Amini M, Jabbari H, Mohtashami Borzadaran GR (2011) Aspects of dependence in generalized Farlie–Gumbel–Morgenstern distributions. Commun Stat Simul Comput 40:1192–1205CrossRefMATHMathSciNetGoogle Scholar
  3. Asadian N, Amini M, Bozorgnia A (2008) Aspects of dependence in Lomax distribution. Commun Korean Stat Soc 15(2):193–204Google Scholar
  4. Block HW, Basu AP (1974) A continuous bivariate exponential extension. J Am Stat Assoc 69:1031–1037MATHMathSciNetGoogle Scholar
  5. Celebioǧlu S (1997) A way of generating comprehensive copulas. J Inst Sci Technol 10(1):57–61Google Scholar
  6. Cook RD, Johnson ME (1986) Generalized Burr–Pareto–Logistic distributions with applications to a uranium exploration data set. Technometrics 28(2):123–131CrossRefMathSciNetGoogle Scholar
  7. Cuadras CM (2009) Constructing copula functions with weighted geometric means. J Stat Plan Inference 139:3766–3772CrossRefMATHMathSciNetGoogle Scholar
  8. Fasano G, Franceschini A (1987) A multidimensional version of the Kolmogorov–Smirnov test. Mon Not R Astron Soc 225:155–170CrossRefGoogle Scholar
  9. Genest C (1987) Franks family of bivariate distributions. Biometrika 74:549–555CrossRefMATHMathSciNetGoogle Scholar
  10. Hutchinson TP, Lai CD (1990) Continuous bivariate distributions, emphasising applications. Rumsby Scientific Publishing, AdelaideMATHGoogle Scholar
  11. Kochar SG, Gupta RP (1987) Competitors of Kendall-tau test for testing independence against positive quadrant dependence. Biometrika 74(3):664–666CrossRefMATHMathSciNetGoogle Scholar
  12. Kochar SG, Gupta RP (1990) Distribution-free tests based on sub-sample extrema for testing against positive dependence. Aust J Stat 32:45–51CrossRefMATHMathSciNetGoogle Scholar
  13. Lehmann EL (1966) Some concepts of dependence. Ann Math Stat 37:1137–1153CrossRefMATHMathSciNetGoogle Scholar
  14. Nadarajah S, Mitov K, Kotz S (2003) Local dependence functions for extreme value distributions. J Appl Stat 30(10):1081–1100CrossRefMATHMathSciNetGoogle Scholar
  15. Nelsen RB (2006) An introduction to copulas, 2nd edn. Springer, New YorkMATHGoogle Scholar
  16. Peacock JA (1983) Two-dimensional goodness-of-fit testing in astronomy. Mon Not R Astron Soc 202:615–627CrossRefGoogle Scholar
  17. Serfling RJ (1980) Approximations theorems of mathematical statistics. Wiley, New YorkCrossRefMATHGoogle Scholar
  18. Shetty ID, Pandit PV (2003) Distribution-free tests for independence against positive quadrant dependence: a generalization. Stat Methods Appl 12:5–17CrossRefMATHMathSciNetGoogle Scholar
  19. Sklar A (1959) Fonctions de repartition a n dimensions et leurs marges. Publications de l’institue de Statistique de l’Universitte de Paris 8:229–231MATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  1. 1.Department of Statistics, Ordered and Spatial Data Center of ExcellenceFerdowsi University of MashhadMashhadIran

Personalised recommendations